Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 2, 2015, 6:43 PM EDT for 6 counties in Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 6:43 PM EDT (22:43 UTC)
- Expired
- Apr 2, 2015, 7:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Menifee County, KY, Morgan County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:00 PM EDT | TSTM WND GST 61 | 2 Nw Ramey, KY | 61 MPH WIND GUST MEASURED AT MOOREHEAD AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2780 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520
WUUS53 KJKL 022243
SVRJKL
KYC011-063-069-165-175-205-022330-
/O.NEW.KJKL.SV.W.0003.150402T2243Z-150402T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
643 PM EDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 730 PM EDT
* AT 642 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SALT LICK...
OR 8 MILES EAST OF OWINGSVILLE...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOREHEAD...OWINGSVILLE...SANDY HOOK...MARSHALL...SALT LICK...HAYS
CROSSING...WAGNER STORE...LYTTEN...WRIGLEY...BOURBON FURNACE...
LITTLE SANDY...BLAZE...RAMEY...VALE...BLAIRS MILLS...WAGNER...
YALE...GATES...PARAGON AND HALDEMAN.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
122 AND 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3823 8312 3823 8309 3818 8305 3820 8303
3802 8301 3798 8377 3800 8376 3820 8374
3823 8364 3826 8332 3821 8330 3819 8326
3820 8323 3824 8322 3827 8317
TIME...MOT...LOC 2242Z 264DEG 48KT 3811 8361
HAIL...<.75IN
WIND...60MPH
$$
GEOGERIAN3 follow-up statements
187
WWUS53 KJKL 022304
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
704 PM EDT THU APR 2 2015
KYC069-022312-
/O.CAN.KJKL.SV.W.0003.000000T0000Z-150402T2330Z/
FLEMING KY-
704 PM EDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FLEMING COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3823 8312 3823 8309 3818 8305 3820 8303
3802 8301 3799 8362 3801 8364 3824 8354
3826 8332 3821 8330 3819 8326 3820 8323
3824 8322 3827 8317
TIME...MOT...LOC 2302Z 264DEG 48KT 3814 8326
$$
KYC011-063-165-175-205-022330-
/O.CON.KJKL.SV.W.0003.000000T0000Z-150402T2330Z/
MENIFEE KY-MORGAN KY-ELLIOTT KY-BATH KY-ROWAN KY-
704 PM EDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN MENIFEE...NORTHWESTERN MORGAN...ELLIOTT...
SOUTHEASTERN BATH AND ROWAN COUNTIES...
AT 702 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MINOR...OR 8
MILES NORTHWEST OF SANDY HOOK...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...MINOR...HAYS CROSSING...CHRISTY...WAGNER
STORE...LYTTEN...NEWFOUNDLAND...CLEARFIELD...MUNSON...HAMM...
WRIGLEY...HILDA...ELLIOTTVILLE...LITTLE SANDY...BLAZE...VALE...
PELFREY...CRIX AND COGSWELL.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
133 AND 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3823 8312 3823 8309 3818 8305 3820 8303
3802 8301 3799 8362 3801 8364 3824 8354
3826 8332 3821 8330 3819 8326 3820 8323
3824 8322 3827 8317
TIME...MOT...LOC 2302Z 264DEG 48KT 3814 8326
HAIL...<.75IN
WIND...60MPH
$$
GEOGERIAN076
WWUS53 KJKL 022315
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT THU APR 2 2015
KYC011-165-205-022324-
/O.CAN.KJKL.SV.W.0003.000000T0000Z-150402T2330Z/
MENIFEE KY-BATH KY-ROWAN KY-
715 PM EDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MENIFEE...
SOUTHEASTERN BATH AND ROWAN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3823 8312 3823 8309 3818 8305 3820 8303
3802 8301 3800 8344 3805 8343 3804 8340
3809 8334 3813 8322 3817 8320 3820 8323
3824 8322 3827 8317
TIME...MOT...LOC 2314Z 264DEG 48KT 3816 8304
$$
KYC063-175-022330-
/O.CON.KJKL.SV.W.0003.000000T0000Z-150402T2330Z/
MORGAN KY-ELLIOTT KY-
715 PM EDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN MORGAN AND ELLIOTT COUNTIES...
AT 714 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRUIN...OR
NEAR GRAYSON LAKE STATE PARK...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...BLAIRS MILLS...WRIGLEY...LEISURE...LITTLE SANDY...
BLAZE...ISONVILLE...STARK...LYTTEN...NEWFOUNDLAND AND CRANEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3823 8312 3823 8309 3818 8305 3820 8303
3802 8301 3800 8344 3805 8343 3804 8340
3809 8334 3813 8322 3817 8320 3820 8323
3824 8322 3827 8317
TIME...MOT...LOC 2314Z 264DEG 48KT 3816 8304
HAIL...<.75IN
WIND...60MPH
$$
RAY600
WWUS53 KJKL 022326
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
726 PM EDT THU APR 2 2015
KYC063-175-022336-
/O.EXP.KJKL.SV.W.0003.000000T0000Z-150402T2330Z/
MORGAN KY-ELLIOTT KY-
726 PM EDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORGAN AND
ELLIOTT COUNTIES WILL EXPIRE AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3823 8312 3823 8309 3818 8305 3820 8303
3802 8301 3800 8344 3805 8343 3804 8340
3809 8334 3813 8322 3817 8320 3820 8323
3824 8322 3827 8317
TIME...MOT...LOC 2325Z 264DEG 48KT 3816 8304
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:31 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 2, 6:31 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 631 PM EDT THU APR 2 2015 .UPDATE... ISSUED AT 631 PM EDT THU APR 2 2015 WSR-88D RADAR CONTINUES TO SHOW STRONG STORMS MOVING EAST INTO PORTIONS OF THE BLUEGRASS THIS EVENING. DID UPDATE POP GRIDS TO DEVELOP BETTER TIMING WITH THE LINE OF SHOWERS AND THUNDERSTORMS. OTHERWISE NO OTHER CHANGES NEEDED AT THIS TIME. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 354 PM EDT THU APR 2 2015 MULTIPLE CONCERNS THIS FORECAST PERIOD WITH A FLASH FLOOD AND SEVERE THUNDERSTORM THREAT EXISTING ACROSS THE AREA. A SLOW MOVING COLD FRONT TO OUR NORTHWEST WILL NOT PASS SOUTHEAST OF OUR AREA UNTIL FRIDAY NIGHT AFTER A WAVE OF LOW PRESSURE MOVES UP THE OH RIVER VALLEY FRIDAY AFTERNOON. AS NOTED EARLIER THIS AFTERNOON HAVE ISSUED A FLASH FLOOD WATCH FOR ALL BUT THE VA BORDER COUNTIES FOR TONIGHT INTO FRIDAY EVENING. THE CURRENT FLASH FLOOD WATCH EXPIRES AT 11 PM EDT FRIDAY. IN GENERAL THE LATEST MODEL QPF GUIDANCE DOES NOT SEEM TO BE HANDLING THE FLASH FLOOD POTENTIAL VERY WELL...WITH MOST MODEL QPF GIVING STORM TOTALS OF 1 TO 2 INCHES THROUGH 06Z SATURDAY. HOWEVER MODELS HAVE BEEN CONSISTENT WITH INCREASING PRECIPITABLE WATER...WITH AMOUNTS INCREASING TO 1.25 INCHES OR GREATER ON FRIDAY. THIS WILL BE ABOUT 2 STANDARD DEVIATIONS ABOVE THE MEAN FOR EARLY APRIL. LOW LEVEL JET AT 85H OR BELOW WILL IMPINGE ON THE AREA TONIGHT...WITH SPEEDS OF 40 TO 50 KNOTS. THE LOW LEVEL JET MAY RELAX SOMEWHAT FRIDAY MORNING...BUT LOOKS TO INCREASE AGAIN FRIDAY AFTERNOON AS THE COLD FRONT APPROACHES FROM THE NORTHWEST. THE UPPER LEVEL JET STRUCTURE WILL BRING THE BEST UPPER LEVEL DYNAMICS TO AREAS MAINLY NORTH OF OUR AREA. HOWEVER...WITH THE LOW LEVEL JET AND INCREASING MOISTURE...AND A SURFACE LOW LIFTING NE TOWARDS THE AREA ON FRIDAY ENOUGH INGREDIENTS ARE IN PLACE FOR EXCESSIVE RAINS. WPC HAS EXPANDED THE MODERATE RISK FOR EXCESSIVE RAINS INTO THE NORTHERN PART OF OUR AREA AND THE SLIGHT RISK COVERS THE ENTIRE STATE. HAVE FOLLOWED WPC QPF CLOSELY IN OUR FORECAST...WITH HIGHEST QPF NORTH OF THE MOUNTAIN PARKWAY FROM TONIGHT THROUGH FRIDAY. AS FOR THE SEVERE THREAT...THERE HAVE ALREADY BEEN SOME SEVERE THUNDERSTORM WARNINGS IN CENTRAL KY THIS AFTERNOON...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT JUST TO OUR WEST. SOME CLEARING IN CENTRAL KY HAS LED TO INCREASED DESTABILIZATION. EXPECT THAT WITH SUNSET THE SEVERE THREAT WILL DIMINISH AND DO NOT EXPECT THE AFTERNOON SEVERE THREAT IN CENTRAL KY TO TRANSLATE INTO EASTERN KY TONIGHT. FRIDAY WILL BE A DIFFERENT STORY HOWEVER. CONVECTION...THOUGH NOT SEVERE...WILL LIKELY BE ONGOING ACROSS THE AREA AT DAYBREAK ON FRIDAY. CURRENTLY EXPECT A BREAK IN MOST ACTIVITY FROM LATE MORNING INTO EARLY AFTERNOON...ALLOWING FOR DESTABILIZATION. AS THE FRONTAL WAVE PASSES TO OUR NORTH NEAR THE OH RIVER ON FRIDAY AFTERNOON AND THEN OFF TO THE NORTHEAST...THE COLD FRONT WILL FINALLY PUSH INTO THE AREA AND MOVE SE OF THE AREA FRIDAY NIGHT. AT THIS TIME THE GREATEST SEVERE THREAT LOOKS TO BE FROM FRIDAY AFTERNOON INTO FRIDAY EVENING. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 354 PM EDT THU APR 2 2015 AFTER ALL THE RAIN TO END THE WEEK...DRY WEATHER LOOKS TO RETURN FOR THE WEEKEND. IN THE WAKE OF THE COLD FRONT...HIGHS SATURDAY WILL BE BACK INTO THE 50S...WITH LOWS SATURDAY NIGHT FALLING BELOW FREEZING IN MOST VALLEY LOCATIONS AS THE HIGH SETTLES IN OVERHEAD AND SKIES REMAIN CLEAR. WILL GO WITH SOME FROST FOR SATURDAY NIGHT INTO SUNDAY MORNING. A PLEASANT RECOVERY IS ANTICIPATED FOR EASTER AS HIGHS RETURN TO THE 60S...APPROACHING 70 WITH ANOTHER DAY OF RH UNDER 25 PERCENT. FIRST OF MANY RAIN CHANCES WILL RETURN TO THE AREA LATE SUNDAY NIGHT INTO MONDAY AS A SHORTWAVE CROSSES THE DEEP SOUTH. MOISTURE MAY BE PULLED NORTHWARD INTO OUR AREA...BUT OVERALL RAINFALL TOTALS SHOULD BE FAIRLY LIGHT WITH THIS SYSTEM. RAIN FREE WEATHER WILL RETURN MONDAY AFTERNOON INTO MONDAY NIGHT...BUT THE WEATHER THROUGH THE REMAINDER OF THE WEEK WILL BE VERY UNSETTLED WITH SEVERAL WAVES TAKING AIM ON THE REGION. THIS WILL KEEP AN EXTENDED PERIOD OF HIGHER POPS FROM TUESDAY THROUGH FRIDAY. WHILE IT MAY NOT RAIN MOST OF THE TIME THROUGH THIS PERIOD...THERE IS A GOOD LIKELIHOOD WE WILL SEE SEVERAL WET PERIODS FROM TUESDAY ONWARD. THE COMMON THEME FOR NEXT WEEK WILL BE VERY MILD WITH UNSETTLED WEATHER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 152 PM EDT THU APR 2 2015 A COLD FRONT EXTENDING FROM THE LAKE SUPERIOR TO OK WILL ONLY SLOWING MOVE SOUTHEAST OVER THE NEXT 24 TO 36 HOURS. REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH FRIDAY. THIS AFTERNOON INTO TONIGHT VFR CONDITIONS WILL PREVAIL OUTSIDE OF SHOWER AND THUNDERSTORM AREAS...BUT AS THE FRONT MOVES SOUTHEAST WE ARE EXPECTING A GRADUAL LOWERING OF CEILINGS TONIGHT INTO FRIDAY. BY DAYBREAK FRIDAY MVFR CEILINGS ARE EXPECTED TO BE THE RULE ACROSS THE AREA. THE FRONT WILL PASS SOUTHEAST OF THE AREA FRIDAY NIGHT...WITH IMPROVING CONDITIONS BY SATURDAY. WINDS WILL BE GUSTY FROM THE SOUTHWEST THIS AFTERNOON...WITH SOME GUSTS TO NEAR 30 KNOTS ESPECIALLY IN THE NORTHERN PART OF THE FORECAST AREA. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>086-104-106>117-119. && UPDATE...DJ SHORT TERM...SBH LONG TERM...KAS AVIATION...SBH
Hazardous weather outlook, Apr 2, 3:56 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 356 PM EDT THU APR 2 2015 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 031200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...INEZ 356 PM EDT THU APR 2 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE. THE MOST INTENSE STORMS TONIGHT MAY CONTAIN STRONG WINDS AND SMALL HAIL. TORRENTIAL RAINS ARE ALSO ANTICIPATED WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THE MOST INTENSE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. THE THREAT OF TORRENTIAL RAINFALL WILL ALSO CONTINUE WHICH COULD LEAD TO FLASH FLOODING THROUGH FRIDAY EVENING. THERE IS A CHANCE FOR FROST AND A FREEZE LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY TORRENTIAL RAINFALL OR FLOODING REPORTS FROM TONIGHT THROUGH FRIDAY EVENING. SPOTTERS MAY ALSO BE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL ON FRIDAY. KYZ087-088-118-120-031200- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 356 PM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE. THE MOST INTENSE STORMS TONIGHT MAY CONTAIN STRONG WINDS...SMALL HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THE MOST INTENSE STORMS MAY CONTAIN DAMAGING WINDS...HAIL...AND HEAVY RAIN. THERE IS A CHANCE FOR FROST AND A FREEZE LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY TORRENTIAL RAINFALL REPORTS FROM TONIGHT THROUGH FRIDAY EVENING. SPOTTERS MAY ALSO BE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL ON FRIDAY. SBH/KAS
In the hours before
Special weather statement, Apr 2, 6:05 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT THU APR 2 2015
KYZ050-051-022245-
BATH-MONTGOMERY-
605 PM EDT THU APR 2 2015
...A STRONG THUNDERSTORM WILL AFFECT BATH...MONTGOMERY COUNTIES
UNTIL 6:45 PM EDT...
AT 603 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
WINCHESTER...OR 12 MILES EAST OF LEXINGTON...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...OWINGSVILLE...JEFFERSONVILLE...CAMARGO...
SHARPSBURG...LOWER SPENCER...PEASTICKS...BETHEL...FLAT CREEK...
BOURBON FURNACE...PRESTON...CROOKS...ODESSA...EWINGTON...SIDEVIEW...
WALKERS CROSSING...HOPE...SLATE VALLEY...STOOPS AND STEPSTONE.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 124.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3824 8371 3826 8368 3822 8370 3821 8368
3800 8372 3801 8374 3798 8378 3797 8399
3811 8408 3813 8407 3817 8399 3827 8389
3827 8371
TIME...MOT...LOC 2203Z 263DEG 45KT 3809 8423
GEOGERIANSpecial weather statement, Apr 2, 6:32 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
632 PM EDT THU APR 2 2015
KYZ050-059-060-022315-
POWELL-MENIFEE-MONTGOMERY-
632 PM EDT THU APR 2 2015
...A STRONG THUNDERSTORM WILL AFFECT POWELL...MENIFEE...MONTGOMERY
COUNTIES UNTIL 7:15 PM EDT...
AT 631 PM EDT...A STRONG THUNDERSTORM WAS OVER LEVEE...OR NEAR MOUNT
STERLING...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRENCHBURG...JEFFERSONVILLE...CAMARGO...WELLINGTON...LEVEE...DAN...
LUCKY STOP...CEDAR GROVES...BEAN...STOLL...TABOR...CORNWELL...
WESTBEND...KOREA...ROTHWELL...CLAY LICK...ARTVILLE...MEANS...MARIBA
AND POMEROYTON.
THIS INCLUDES THE BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE
MARKERS 12 AND 14.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3799 8346 3792 8346 3789 8350 3785 8350
3790 8399 3792 8399 3793 8397 3801 8401
TIME...MOT...LOC 2231Z 271DEG 40KT 3797 8397
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:04 PM EDT | Flash Flood Watch | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 24 more | 33 hr |
| Apr 2, 6:05 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 40 min |
| Apr 2, 6:18 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery | 27 min |
| Apr 2, 6:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 49 min |
| Apr 2, 6:32 PM EDT | Special Weather Statement | JKL | Menifee | 43 min |
| Apr 2, 7:23 PM EDT | Special Weather Statement | JKL | Pulaski, Wayne | 52 min |
| Apr 2, 7:32 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 43 min |
| Apr 2, 7:51 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.